Alert archive / Nebraska / Wind Advisories in 2023
Wind Advisory 9, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Oct 13, 2023, 2:25 AM CDT for 8 counties in Nebraska. It took effect at Oct 13, 2023, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2023, 2:25 AM CDT (07:25 UTC)
- In effect from
- Oct 13, 2023, 7:00 AM CDT
- Expired
- Oct 13, 2023, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Butler County, NE, Colfax County, NE, Madison County, NE, Platte County, NE, Seward County, NE, Stanton County, NE
The radar
The Omaha radar (KOAX), 98 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 403 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
160 WWUS73 KOAX 130725 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 225 AM CDT Fri Oct 13 2023 NEZ016-030-031-042-131700- /O.NEW.KOAX.WI.Y.0009.231013T1200Z-231014T0000Z/ Antelope-Boone-Madison-Platte- Including the cities of Columbus, Elgin, Neligh, St. Edward, Norfolk, and Albion 225 AM CDT Fri Oct 13 2023 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Antelope, Boone, Madison, and Platte Counties. * WHEN...From 7 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Wood
4 follow-up statements
673 WWUS73 KOAX 131032 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 532 AM CDT Fri Oct 13 2023 NEZ031-042-131845- /O.EXT.KOAX.WI.Y.0009.231013T1400Z-231014T0000Z/ Madison-Platte- Including the cities of Columbus and Norfolk 532 AM CDT Fri Oct 13 2023 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Madison and Platte Counties. * WHEN...From 9 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NEZ016-030-131845- /O.CON.KOAX.WI.Y.0009.231013T1200Z-231014T0000Z/ Antelope-Boone- Including the cities of Neligh, St. Edward, Albion, and Elgin 532 AM CDT Fri Oct 13 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Antelope and Boone Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DeWald
991 WWUS73 KOAX 131539 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1039 AM CDT Fri Oct 13 2023 NEZ032-043-050-065-132345- /O.EXA.KOAX.WI.Y.0009.000000T0000Z-231014T0000Z/ Stanton-Colfax-Butler-Seward- Including the cities of David City, Schuyler, Milford, Seward, and Stanton 1039 AM CDT Fri Oct 13 2023 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Butler, Colfax, Stanton, and Seward Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NEZ016-030-132345- /O.CON.KOAX.WI.Y.0009.000000T0000Z-231014T0000Z/ Antelope-Boone- Including the cities of Elgin, Neligh, St. Edward, and Albion 1039 AM CDT Fri Oct 13 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Antelope and Boone Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NEZ031-042-132345- /O.CON.KOAX.WI.Y.0009.000000T0000Z-231014T0000Z/ Madison-Platte- Including the cities of Norfolk and Columbus 1039 AM CDT Fri Oct 13 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Madison and Platte Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Mead
228 WWUS73 KOAX 131947 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 247 PM CDT Fri Oct 13 2023 NEZ016-030-140000- /O.CON.KOAX.WI.Y.0009.000000T0000Z-231014T0000Z/ Antelope-Boone- Including the cities of Elgin, Neligh, St. Edward, and Albion 247 PM CDT Fri Oct 13 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Antelope and Boone Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NEZ031-042-140000- /O.CON.KOAX.WI.Y.0009.000000T0000Z-231014T0000Z/ Madison-Platte- Including the cities of Norfolk and Columbus 247 PM CDT Fri Oct 13 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Madison and Platte Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NEZ032-043-050-065-140000- /O.CON.KOAX.WI.Y.0009.000000T0000Z-231014T0000Z/ Stanton-Colfax-Butler-Seward- Including the cities of David City, Schuyler, Milford, Seward, and Stanton 247 PM CDT Fri Oct 13 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Butler, Colfax, Stanton, and Seward Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Mead
508 WWUS73 KOAX 140027 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 727 PM CDT Fri Oct 13 2023 NEZ016-030>032-042-043-050-065-140130- /O.EXP.KOAX.WI.Y.0009.000000T0000Z-231014T0000Z/ Antelope-Boone-Madison-Stanton-Platte-Colfax-Butler-Seward- Including the cities of Neligh, Elgin, Albion, St. Edward, Norfolk, Stanton, Columbus, Schuyler, David City, Seward, and Milford 727 PM CDT Fri Oct 13 2023 ...WIND ADVISORY HAS EXPIRED... Northwest winds will continue to slowly diminish this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Oct 13, 12:00 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Oct 13, 12:00 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1200 AM CDT Fri Oct 13 2023 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 250 PM CDT Thu Oct 12 2023 Key Messages: - Severe weather expected this afternoon and evening. There is a Slight Risk (Level 2 out of 5) for severe weather. All storm threats are possible (hail, damaging wind gusts, tornadoes). - Strong winds are forecast for tomorrow. The strongest winds are expected between 10 AM - 3 PM. Peak winds will be from the north-northwest ranging between 25 to 30 mph with gusts up to 45 mph. Today and tomorrow: Severe weather is expected this afternoon and evening. A dynamically strong system is moving across the Central Plains. The surface low is currently located southeast of McCook, NE. The deepening surface low is leading to strong warm air advection which led to rain showers this morning and afternoon. The deepening low will result in strong winds this afternoon. Winds will gust up to 35 mph from the southeast. Cloud cover currently blanketing the area will work to limit instability for most of the afternoon. There has been and will be clearing in central Nebraska where the SPC issued a MD. Some stronger storms have developed there with a brief tornado being reported. The lack of clearing over eastern Nebraska would limit the severe weather threat somewhat. At least the tornado threat would be limited. The strong dynamics of this system could still lead to a hail and damaging wind gust threat. Low level wind shear (0-1 km) will be impressively strong near 30 kts. The 0-3 km shear will be near 40 kts. Storm relative helicity will feature favorable low level curvature for storms and should range between 200-400 m^2/s^2. This will allow for any storms that do develop to spin up quickly. And even though instability has been limited, the very strong low level shear could lead to very brief tornadoes. Storms are expected to move into the western edge of the forecast area (Antelope, Boone, Platte, Butler counties) around 5 pm or so. Storm mode initially should be a clustered somewhat linear line moving to the northeast along the warm front. A secondary clustered line of storms will develop along the cold front and will impact the area between 7 PM and 10 PM. The primary storm threats along this line will be damaging wind gusts and hail. Though, an embedded tornado cannot be ruled out due to the strong low level shear. Furthermore, storms could strengthen late in the evening as the low-level jet increases to near 50 kts. This could lead to an enhancement in damaging winds close to 10 PM, at which time the clustered line of storms is expected to be in western Iowa. There is also a risk for flooding in northeast Nebraska, though the higher risk is likely farther to the west. That area could see multiple rounds of storms move through and localized higher amounts are always a threat with severe storms. After the storm threat, precipitation will wrap around the surface low which will lead to an extended period of rainfall. 1 to 2 inches of rain are forecast along the Nebraska/South Dakota border. After the storms have clear the area, there will be a lull in the strong winds. Wind speeds will pick up in strength tomorrow morning on the back side of the low pressure system as it moves off to the east. Winds will shift to the north-northeast and begin to strengthen after 7 AM. Wind speeds will peak in the late morning and early afternoon. Peak wind speeds will range between 25 to 30 mph with wind gusts up to 45 mph. This will advect much cooler and drier air into the area. High temperatures will range between 50 degrees in northeast Nebraska up to the low 60s in southeast Nebraska and southwest Iowa. Saturday through Wednesday: Cooler temperatures will prevail through the weekend as a surface high moves from Canada into the northern Plains. High temperatures Saturday and Sunday are forecast to be in the low 50s. There is a 20 to 40 percent chance for rain showers Saturday morning as a vorticity lobe associated with the upper level low comes around on the back side and moves across the area. There is a chance for a freeze Monday morning as temperatures for a portion of the area drop below 32 degrees. Going into next week, a weak mid-level ridge will move over the central CONUS and return flow will set up in the low levels. That will allow for temperatures to warm into the 60s on Tuesday and Wednesday. The first half of the week is expected to remain dry. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1155 PM CDT Thu Oct 12 2023 Storms have mostly moved east into Iowa at this time. There is a clearer slot behind the storms where we are seeing VFR conditions, but low stratus on the back-side of the surface Low has already moved into KOFK and will slowly spread east through Friday morning. There could be a few isolated storms in northeast Nebraska between 07-09Z, but low chance of impacting KOFK. Otherwise, expect deteriorating conditions Friday morning. Winds will shift to northwesterly overnight and increase Friday morning to 20 to 25 kt with gusts as high as 35 kt likely. On and off light rain will likely reduce visibility at the terminals. MVFR to IFR conditions expected to continue through Friday night. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Fajman AVIATION...McCoy
Hazardous weather outlook, Oct 12, 9:51 PM CDT, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 951 PM CDT Thu Oct 12 2023 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-131200- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 951 PM CDT Thu Oct 12 2023 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Friday A few stronger storms will be possible through 4 AM. Hail would be the primary threat, but strong winds cannot be ruled out. Locally heavy rainfall will also be possible into Friday. If any areas see repeated rounds of thunderstorms, some flooding may develop. .DAYS TWO THROUGH SEVEN...Friday night through Thursday Strong north-northwest winds with gusts up to 45 mph are expected Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is unlikely tonight, but reports of severe weather are appreciated.
In the hours before
Special weather statement, Oct 13, 2:06 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
206 AM CDT Fri Oct 13 2023
IAZ080-130715-
Montgomery IA-
206 AM CDT Fri Oct 13 2023
...A STRONG THUNDERSTORM WILL IMPACT EASTERN MONTGOMERY COUNTY
THROUGH 215 AM CDT...
At 206 AM CDT, Doppler radar was tracking a strong thunderstorm near
Stanton, or 6 miles east of Red Oak, moving northeast at 55 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Red Oak, Stanton, Grant, Hacklebarney Woods County Park, and Viking
Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4090 9511 4090 9514 4105 9525 4116 9502
4116 9493 4097 9493
TIME...MOT...LOC 0706Z 239DEG 49KT 4101 9511
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
DeWaldThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 1:15 AM CDT | Areal Flood Advisory | OAX | Knox | 4 hr |
Nearby
Wind Advisories in Nebraska, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.